Alert archive / Kentucky / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Feb 14, 2016, 4:33 AM EST for 33 counties in Kentucky. It took effect at Feb 14, 2016, 1:00 PM EST. It was in force for 15 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2016, 4:33 AM EST (09:33 UTC)
- In effect from
- Feb 14, 2016, 1:00 PM EST
- Expired
- Feb 15, 2016, 4:17 AM EST
- In force
- 15 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 3:30 PM EST | SNOW 4.5 | 9 W Monticello, KY | |
| Feb 14, 3:53 PM EST | SNOW 1 | Beverly, KY | |
| Feb 14, 4:00 PM EST | SNOW 1 | London, KY | |
| Feb 14, 4:15 PM EST | SNOW 4 | Nancy, KY | |
| Feb 14, 4:20 PM EST | SNOW 3 | 4 W Bee Lick, KY | |
| Feb 14, 4:20 PM EST | SNOW 5.3 | 9 W Monticello, KY | |
| Feb 14, 4:30 PM EST | SNOW 1.9 | Keavy, KY | |
| Feb 14, 4:35 PM EST | SNOW 1.3 | Annville, KY | |
| Feb 14, 4:46 PM EST | SNOW 3 | Strunk, KY | |
| Feb 14, 4:49 PM EST | SNOW 3 | 1 W Parkers Lake, KY | |
| Feb 14, 4:50 PM EST | SNOW 4 | 2 Se Strunk, KY | |
| Feb 14, 4:51 PM EST | SNOW 3 | Emlyn, KY | |
| Feb 14, 4:54 PM EST | SNOW 3 | 1 W Pruden, KY | |
| Feb 14, 5:10 PM EST | SNOW 1 | 1 E Mousie, KY | |
| Feb 14, 5:30 PM EST | SNOW 4 | 4 W Bee Lick, KY | |
| Feb 14, 5:33 PM EST | SNOW 1 | Viper, KY | |
| Feb 14, 5:37 PM EST | SNOW 3.5 | Mount Vernon, KY | |
| Feb 14, 5:48 PM EST | SNOW 4.5 | Middlesboro, KY | |
| Feb 14, 5:56 PM EST | SNOW 1 | Thornton, KY | SNOW COMING DOWN HEAVY AT TIME OF OBSERVATION |
| Feb 14, 6:00 PM EST | SNOW 2 | 2 Ese Talbert, KY | |
| Feb 14, 6:02 PM EST | SNOW 4 | Vox, KY | SNOW STILL FALLING HEAVY AT THE TIME OF OBSERVATION. |
| Feb 14, 6:05 PM EST | SNOW 3.5 | Whitley City, KY | SLEET AND FREEZING RAIN WAS MIXING IN WITH THE SNOW AT THE TIME OF THE OBSERVATION. |
| Feb 14, 6:26 PM EST | SNOW 3.5 | Clate, KY | FREEZING RAIN WAS BEGINNING TO MIX IN WITH THE SNOW. |
| Feb 14, 6:38 PM EST | SNOW 1.2 | Dwarf, KY | |
| Feb 14, 6:38 PM EST | SNOW 1.5 | Blackey, KY | |
| Feb 14, 6:38 PM EST | SNOW 2 | 3 W Talcum, KY | |
| Feb 14, 6:38 PM EST | SNOW 2 | Ary, KY | |
| Feb 14, 6:38 PM EST | SNOW 2.5 | Rye, KY | SLEET AND FREEZING RAIN WAS MIXING IN AT TIMES. |
| Feb 14, 6:47 PM EST | SNOW 3.5 | Deering, KY | FREEZING RAIN WAS OCCURRING AT THE TIME OF OBSERVATION. |
| Feb 14, 6:51 PM EST | SNOW 2 | Viper, KY | |
| Feb 14, 6:55 PM EST | SNOW 1.2 | 4 Ne Jackson, KY | STILL SNOWING HEAVILY AT THE TIME OF OBSERVATION. |
| Feb 14, 7:00 PM EST | SNOW 4 | London, KY | |
| Feb 14, 7:05 PM EST | SNOW 3 | Bethel, KY | STILL SNOWING HEAVILY AT THE TIME OF OBSERVATION. |
| Feb 14, 7:10 PM EST | SNOW 1.1 | 3 Wsw Prestonsburg, KY | |
| Feb 14, 7:15 PM EST | SNOW 4 | 3 S Harlan, KY | |
| Feb 14, 7:36 PM EST | SNOW 1.3 | 4 Ese Stanton, KY | |
| Feb 14, 7:40 PM EST | SNOW 3.5 | Essie, KY | |
| Feb 14, 7:45 PM EST | SNOW 3.5 | 1 W Roark, KY | |
| Feb 14, 7:54 PM EST | SNOW 3.5 | 1 W Egypt, KY | |
| Feb 14, 8:00 PM EST | SNOW 2.5 | Thornton, KY | |
| Feb 14, 8:03 PM EST | SNOW 2 | Beattyville, KY | |
| Feb 14, 8:09 PM EST | SNOW 3 | Sharpsburg, KY | |
| Feb 14, 8:15 PM EST | SNOW 2.5 | Hazard, KY | |
| Feb 14, 8:19 PM EST | SNOW 3.5 | Plummers Landing, KY | STILL SNOWING HEAVILY AT TIME OF OBSERVATION. |
| Feb 14, 8:26 PM EST | SNOW 3.5 | 1 W Triplett, KY | |
| Feb 14, 8:37 PM EST | SNOW 2 | 4 Nw Stark, KY | |
| Feb 14, 9:00 PM EST | SNOW 6 | 11 Ne Monticello, KY | |
| Feb 14, 9:06 PM EST | SNOW 2.5 | Clayhole, KY | |
| Feb 14, 9:10 PM EST | SNOW 2.9 | 3 W Hope, KY | STILL SNOWING. |
| Feb 14, 9:12 PM EST | SNOW 1.8 | Wellington, KY | STILL SNOWING. |
| Feb 14, 9:12 PM EST | SNOW 2 | Leburn, KY | STILL SNOWING AT TIME OF OBSERVATION. |
| Feb 14, 9:12 PM EST | SNOW 2 | Pine Ridge, KY | |
| Feb 14, 9:12 PM EST | SNOW 2.5 | Blackey, KY | STILL SNOWING AT TIME OF OBSERVATION. |
| Feb 14, 9:12 PM EST | SNOW 2.5 | Dwarf, KY | STILL SNOWING. |
| Feb 14, 9:12 PM EST | SNOW 3 | Ary, KY | STILL SNOWING. |
| Feb 14, 9:12 PM EST | SNOW 3 | Booneville, KY | STILL SNOWING AT THE TIME OF OBSERVATION. |
| Feb 14, 9:12 PM EST | SNOW 3.8 | Cumberland, KY | SLEET AND FREEZIN RAIN AT THE TIME OF OBSERVATION. |
| Feb 14, 9:12 PM EST | SNOW 4 | Jenkins, KY | STILL SNOWING. |
| Feb 14, 9:36 PM EST | SNOW 5 | Bethel, KY | |
| Feb 14, 9:44 PM EST | SNOW 5 | 1 E Ulvah, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WWUS43 KJKL 140933 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 433 AM EST SUN FEB 14 2016 ...ACCUMULATING SNOW EXPECTED SUNDAY AFTERNOON THROUGH MONDAY MORNING... .AN UPPER LEVEL WAVE WILL APPROACH THE OHIO VALLEY...SPREADING MOISTURE ACROSS THE OHIO AND TENNESSEE VALLEYS TODAY. GIVEN COLD AIR IN PLACE TODAY INTO TONIGHT...PRECIPITATION SHOULD BEGIN AS ALL SNOW BETWEEN 1PM IN THE WEST AND 3PM IN THE EAST...AND CONTINUE AS SUCH THROUGH TONIGHT. BY MONDAY MORNING WE ARE LOOKING AT THE POTENTIAL FOR AROUND 3 TO 5 INCHES OF TOTAL SNOWFALL BEFORE TEMPERATURES WARM AND SNOW BEGINS TO TRANSITION TO ALL RAIN LATE MONDAY MORNING INTO MONDAY AFTERNOON. KYZ050-058>060-068-069-079-080-083>088-106>120-142115- /O.UPG.KJKL.WW.Y.0008.160214T1800Z-160215T1500Z/ /O.NEW.KJKL.WS.W.0003.160214T1800Z-160215T1500Z/ MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CAMARGO...JEFFERSONVILLE... MOUNT STERLING...IRVINE...RAVENNA...CLAY CITY...STANTON... FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE...ANNVILLE... BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 433 AM EST SUN FEB 14 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR ACCUMULATING SNOW...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL MOVE INTO EAST CENTRAL KENTUCKY BY 1PM SUNDAY...SPREADING ACROSS ALL OF EASTERN KENTUCKY BY LATE AFTERNOON. SNOW WILL THEN INTENSIFY AND BECOME MORE WIDESPREAD SUNDAY EVENING AND THROUGH SUNDAY NIGHT...BEFORE TRANSITIONING TO RAIN BY MID MORNING MONDAY. * SNOW ACCUMULATIONS...GENERALLY 4 TO 5 INCHES OF TOTAL SNOWFALL ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH MID MORNING MONDAY. SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE PARTICULARLY IN THE HIGHER TERRAIN. * IMPACTS...TRAVEL CONDITIONS WILL BE AFFECTED AS ROADS WILL BECOME SNOW COVERED AND SLIPPERY. THIS WILL LIKELY AFFECT THE MONDAY MORNING COMMUTE. FURTHER MORE...VISIBILITIES MAY BE REDUCED IN SOME OF THE HEAVIER BANDS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KYZ044-051-052-104-142115- /O.CON.KJKL.WW.Y.0008.160214T1800Z-160215T1500Z/ FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 433 AM EST SUN FEB 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY... * TIMING...SNOW WILL MOVE INTO THE ADVISORY AREA BY 1PM SUNDAY. SNOW WILL THEN BECOME MORE WIDESPREAD SUNDAY EVENING AND THROUGH SUNDAY NIGHT...BEFORE TRANSITIONING TO RAIN BY MID MORNING MONDAY. * SNOW ACCUMULATIONS...GENERALLY 3 TO 4 INCHES OF TOTAL SNOWFALL ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH MID MORNING MONDAY. * IMPACTS...TRAVEL CONDITIONS WILL BE AFFECTED AS ROADS BECOME SNOW COVERED AND SLIPPERY. THIS WILL LIKELY AFFECT THE MONDAY MORNING COMMUTE. FURTHER MORE...VISIBILITIES MAY BE REDUCED IN ANY OF THE HEAVIER BANDS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DJ/GUSEMAN
4 follow-up statements
196 WWUS43 KJKL 142037 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 337 PM EST SUN FEB 14 2016 KYZ050-058>060-068-069-079-080-083>088-106>120-150500- /O.CON.KJKL.WS.W.0003.000000T0000Z-160215T1500Z/ MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CAMARGO...JEFFERSONVILLE... MOUNT STERLING...IRVINE...RAVENNA...CLAY CITY...STANTON... FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE...ANNVILLE... BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 337 PM EST SUN FEB 14 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * TIMING...SNOW WILL FALL HEAVILY AT TIMES THIS EVENING AND OVERNIGHT...THEN CHANGE TO RAIN BY MID MORNING ON MONDAY. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE BEFORE THE CHANGEOVER TO RAIN OCCURS. * SNOW ACCUMULATIONS...GENERALLY 3 TO 6 INCHES OF TOTAL SNOWFALL IS EXPECTED THROUGH MID MORNING MONDAY WITH LITTLE IF ANY ICE ACCUMULATION EXPECTED. * IMPACTS...SNOWFALL RATES OF 1 INCH PER HOUR OR MORE WILL OCCUR AT TIMES THIS AFTERNOON AND EVENING. THIS WILL CAUSE TRAVEL CONDITIONS TO DETERIORATE QUICKLY ONCE THE SNOW BEGINS...WITH POOR TRAVEL CONDITIONS LIKELY CONTINUING THROUGH THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KYZ044-051-052-104-150500- /O.CON.KJKL.WW.Y.0008.000000T0000Z-160215T1500Z/ FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 337 PM EST SUN FEB 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * TIMING...SNOW WILL FALL HEAVILY AT TIMES THIS EVENING AND OVERNIGHT...THEN CHANGE TO RAIN BY MID MORNING ON MONDAY. A BRIEF PERIOD FREEZING RAIN IS POSSIBLE BEFORE THE CHANGEOVER TO RAIN OCCURS. * SNOW ACCUMULATIONS...GENERALLY 2 TO 5 INCHES OF TOTAL SNOWFALL IS EXPECTED THROUGH MID MORNING MONDAY. LITTLE IF ANY ICE ACCUMULATION IS EXPECTED. * IMPACTS...TRAVEL CONDITIONS WILL BE AFFECTED AS ROADS BECOME SNOW COVERED AND SLIPPERY WITH POOR TRAVEL CONDITIONS LIKELY CONTINUING THROUGH THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ABE
779 WWUS43 KJKL 150021 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 721 PM EST SUN FEB 14 2016 KYZ044-051-052-104-150500- /O.UPG.KJKL.WW.Y.0008.000000T0000Z-160215T1500Z/ /O.EXA.KJKL.WS.W.0003.000000T0000Z-160215T1500Z/ FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 721 PM EST SUN FEB 14 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL FALL HEAVILY AT TIMES THIS EVENING AND TAPER OFF OVERNIGHT. RAIN IS THEN EXPECTED TO DEVELOP ON MONDAY. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * SNOWFALL RATES OF 1 INCH PER HOUR OR MORE WILL OCCUR AT TIMES THIS EVENING. THIS WILL CAUSE VERY POOR TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KYZ050-058>060-068-069-079-080-083>088-106>120-150500- /O.CON.KJKL.WS.W.0003.000000T0000Z-160215T1500Z/ MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CAMARGO...JEFFERSONVILLE... MOUNT STERLING...IRVINE...RAVENNA...CLAY CITY...STANTON... FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE...ANNVILLE... BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 721 PM EST SUN FEB 14 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * SNOW WILL FALL HEAVILY AT TIMES THIS EVENING...AND THEN TAPER OFF OVERNIGHT. A BRIEF PERIOD OF FREEZING RAIN OR SLEET IS POSSIBLE THIS EVENING NEAR THE TENNESSEE BORDER. RAIN WILL DEVELOP DURING THE DAY ON MONDAY. * TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. ICE AND SLEET ACCUMULATIONS SHOULD BE NEGLIGIBLE. * SNOWFALL RATES OF 1 INCH PER HOUR OR MORE WILL OCCUR AT TIMES THIS EVENING. THIS WILL CAUSE VERY POOR TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ABE/HAL
571 WWUS43 KJKL 150542 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1242 AM EST MON FEB 15 2016 KYZ068-069-079-080-083>088-107>120-151100- /O.CON.KJKL.WS.W.0003.000000T0000Z-160215T1500Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BRODHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1242 AM EST MON FEB 15 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * SNOW WILL DIMINISH IN INTENSITY OVERNIGHT. IT MAY MIX WITH SLEET OR FREEZING RAIN EARLY MONDAY MORNING. THE PRECIPITATION SHOULD MIX WITH OR CHANGE TO RAIN LATER ON MONDAY MORNING...WITH ACCUMULATING SNOW AND ICE ENDING. * TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. ICE AND SLEET ACCUMULATIONS SHOULD BE NEGLIGIBLE. * MANY ROADS AND WALKWAYS WILL CONTINUE TO BE SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KYZ044-050>052-058>060-104-106-151100- /O.CON.KJKL.WS.W.0003.000000T0000Z-160215T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY 1242 AM EST MON FEB 15 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * SIGNIFICANT SNOW HAS ENDED. THERE IS A CHANCE OF FREEZING DRIZZLE AT TIMES OVERNIGHT AND INTO MONDAY MORNING. * A TRACE OF ICE GLAZE IS POSSIBLE. * MANY ROADS AND WALKWAYS WILL REMAIN SLICK DUE TO PRIOR SNOWFALL AND THE POSSIBILITY OF FREEZING DRIZZLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS...AND USE CAUTION WHILE DRIVING. && $$ ABE/HAL
123 WWUS43 KJKL 150917 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 417 AM EST MON FEB 15 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151600- /O.CAN.KJKL.WS.W.0003.000000T0000Z-160215T1500Z/ /O.NEW.KJKL.WW.Y.0009.160215T0917Z-160215T1600Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 417 AM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF LIGHT SNOW...SLEET...FREEZING RAIN AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * EXPECT A WINTRY MIX TO CONTINUE...CHANGING TO RAIN AROUND 11 AM. * SNOW ACCUMULATIONS OF A DUSTING TO ONE HALF OF INCH OF SNOW AND ICE ACCUMULATIONS OF A LIGHT GLAZE ARE ANTICIPATED. * PLAN ON SLIPPERY OR SNOW COVERED ROAD ROADS AND WALKING SURFACES...DURING THE MORNING COMMUTE. VISIBILITIES MAY BE REDUCED AT TIMES BY THE FALLING WINTRY MIX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF MIXED SNOW...SLEET... AND FREEZING DRIZZLE AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DJ/JP
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 1:07 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 14, 1:07 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 107 AM EST SUN FEB 14 2016 .UPDATE... ISSUED AT 107 AM EST SUN FEB 14 2016 PREVIOUS FORECAST CONTINUES TO HAVE A GOOD HOLD ON THIS AFTERNOON AND TONIGHT/S SNOWFALL. SINGLE DIGIT TEMPERATURES CONTINUE TO BE IN THE OFFING FOR LATER THIS MORNING WITH WIND CHILLS IN THE SINGLE DIGITS AND EVEN PUSHING ZERO. UPDATE ISSUED AT 1120 PM EST SAT FEB 13 2016 WITH THE 00Z MODEL RUNS COMING IN THIS EVENING...HAVE UPDATED THE FORECAST WITH THE LATEST DATA. WARMER AIR MOVING IN A BIT QUICKER SUNDAY NIGHT WILL CHANGE THE SNOW OVER TO RAIN A BIT QUICKER. SO HAVE UPDATED THE FORECAST TO INPUT A NONDIURNAL TREND INTO THE FORECAST SUNDAY NIGHT. THIS DOES IMPACT SNOW TOTALS A BIT BUT STILL EXPECTING THE 3 TO 5 INCHES OVER A GREATER THAN 12 HOUR PERIOD. HOWEVER...THE MOST RECENT RUNS OF THE GFS AND NAM HAVE HINTED AT A BAND DEVELOPING BETWEEN THE MOUNTAIN AND HAL ROGERS PARKWAYS. INTENSIFICATION OF THIS AREA MAY BE ENOUGH TO PUT DOWN A SIGNIFICANT AMOUNT OF SNOW BEFORE THE PRECIP CHANGES OVER TO RAIN. THE OTHER CONCEPT IS THE HIGHER TERRAIN TO THE SOUTHEAST WHERE TEMPS WILL BE LOW ENOUGH FOR A LATER CHANGE OVER TO SNOW BUT TAKING THE BANDED PRECIP LONGER TO DEVELOP THERE. THE UNCERTAINTY OF TWO FACTORS MAKE CONFIDENCE LOW ENOUGH TO CONTINUE WITH THE ADVISORY. A NEW ZFP HAS BEEN SENT OUT WITH THIS UPDATE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 342 PM EST SAT FEB 13 2016 AS HIGH PRESSURE MOVED INTO THE REGION FROM THE NW TODAY...MUCH OF EASTERN KY EXPERIENCED NW FLOW...ENHANCED IN THE MID AND UPPER LEVELS BY A STRONG UPPER LEVEL TROUGHING PATTERN. THIS NW FLOW ALLOWED MOISTURE FROM LAKE MICHIGAN TO FLOW AS FAR SOUTH AS EASTERN KY...AND RESULTED IN SCATTERED PATCHES OF SNOW FLURRIES THROUGHOUT THE DAY...ESPECIALLY ACROSS THE NORTHERN AND FAR EASTERN CWA. AS HIGH PRESSURE SETTLES IN CLOSER TO THE REGION THIS AFTERNOON...WINDS WILL CONTINUE TO LIGHTEN AND PREVENT BEST MOISTURE FROM PROTRUDING SO FAR SOUTHWARD INTO THE OHIO VALLEY...CUTTING OFF ANY FURTHER FLURRY ACTIVITY. OTHERWISE...WITH HIGH PRESSURE PASSING OVERHEAD OVERNIGHT...THE MAIN ELEMENT OF CONCERN WILL BE TEMPERATURES. STRONG NW TO SE FLOW IN THE MID AND UPPER LEVELS WILL CONTINUE TO PULL DRIER BUT MUCH COLDER ARCTIC AIR INTO THE REGION. WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES EXPECTED THROUGH THE FIRST PART OF THE NIGHT...STRONG SUBSIDENCE WILL FORM...AND MAXIMUM RADIATIONAL COOLING WILL ENSUE. IT IS LIKELY THAT MANY OF THE DEEPER VALLEYS WILL SEE SINGLE DIGIT TEMPERATURES BY DAWN ON SUNDAY...WHILE MOST OF THE RIDGES WILL BE LUCKY TO SEE THE TEENS. THIS COUPLED WITH LIGHT WINDS COULD RESULT IN WIND CHILLS AROUND 0 OR EVEN SEVERAL DEGREES BELOW IN SOME LOCATIONS. BEHIND THE EXITING HIGH PRESSURE ON SUNDAY...WINDS WILL BECOME MORE SOUTHERLY...WITH TEMPERATURES RISING BACK INTO THE MID 20S TO LOW 30S. MEANWHILE...AN UPPER LEVEL WAVE WILL BEGIN STRENGTHENING ACROSS THE UPPER MIDWEST...MOVING EASTWARD TOWARDS THE MISSISSIPPI RIVER VALLEY DURING THE DAY. VEERING SURFACE WINDS IN WAKE OF THE DEPARTING RIDGE WILL USHER IN WARMER AIR ALOFT LATER TONIGHT INTO SUNDAY. THIS WILL HELP DRAW A STREAM OF GULF MOISTURE NORTH AHEAD OF THIS UPPER DISTURBANCE. TOP-DOWN MOISTENING WILL LEAD TO INCREASING HIGH-MID CLOUD COVER FROM LATE TONIGHT THROUGH THE DAY SUNDAY...BEFORE LOW CLOUDS AND RESULTING SNOW COMMENCES SUNDAY AFTERNOON. AS TEMPERATURES FALL SEVERAL DEGREES SUNDAY NIGHT...WE CAN PRETTY MUCH ENSURE THAT ALL PRECIPITATION BETWEEN SUNDAY AFTERNOON AND MONDAY MORNING WILL FALL IN THE FORM OF SNOW. THE NAM CONTINUES TO BE THE MOST AGGRESSIVE ON TIMING...AND THE OUTLIER AS SUCH...SO TRENDED MORE TOWARDS A ECMWF AND GFS SOLUTION FOR BOTH TIMING AND SNOW RATIOS. GENERALLY AGREED WITH WPC QPF GUIDANCE...WHICH WHEN PAIRED WITH FORECASTED SNOW RATIOS...RESULTED IN TOTAL SNOWFALL ACROSS THE REGION BETWEEN SUNDAY AFTERNOON AND MONDAY MORNING IN THE 2.5 TO 4.5 RANGE. DUE TO THE ELONGATED NEARLY 24 HOUR TIME PERIOD OF SNOW...THIS ONLY FALLS INTO ADVISORY CRITERIA. AFTER SOME GOOD COLLABORATION WITH NEIGHBORING OFFICES...WE DECIDED TO HOIST OUR ADVISORY WITH A START TIME OF 18Z SUNDAY...AND ENDING 15Z MONDAY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 350 PM EST SAT FEB 13 2016 WAVE RESPONSIBLE FOR THE SYSTEM ON MONDAY HAS JUST MOVED ONSHORE AND SHOULD BE SAMPLED BETTER BY OUR UPPER AIR NETWORK THIS EVENING FOR THE 00Z MODELS. IN THE MEANTIME...WE ARE STILL DEALING WITH SOME MODEL DISCREPANCIES...AND WILL STAY CLOSE TO A BLENDED APPROACH AS POSSIBLE TO HEDGE FROM THE VARIOUS SOLUTIONS. AS IT STANDS NOW...LOOKS LIKE A SNOW SHOULD TRANSITION OVER TO RAIN MONDAY MORNING AS A SOMEWHAT DEEP WEDGE OF WARM AIR SPREADS NORTHWARD MONDAY MORNING ACROSS EASTERN KENTUCKY. WHERE THE MODELS DIFFER, IS HOW WRAPPED UP THE SYSTEM GETS AND THUS HOW FAR NORTH THE WARM AIR CAN MAKE IT. FOR NOW...OPTING TO GO WITH THE RAIN FOR MUCH OF THE DAY MONDAY. IT DOES APPEAR AS MOISTURE PULLS OUT MONDAY NIGHT...WE MAY SEE SNOW MIX BACK IN OR COMPLETELY CHANGE BACK OVER. HOWEVER...MODELS ARE SUGGESTING A FASTER END TO THE PRECIPITATION MONDAY NIGHT...SO ANY ACCUMULATIONS MAY BE MORE LIMITED. THE BRIEF LULL WILL BE SHORT INTO TUESDAY AS ANOTHER CLIPPER DIVES SOUTH ACROSS THE AREA. RIGHT NOW...MODELS ARE FAVORING A MORE NORTHERN TRACK...WHICH WOULD KEEP ALL PRECIPITATION PRIMARILY RAIN AT THE ONSET TUESDAY AFTERNOON/EVENING. AS THE SYSTEM PASSES BY...COLD AIR WILL SPREAD BACK IN AND WE MAY SEE A CHANGEOVER TO SNOW WITH SOME VERY LIGHT ACCUMULATIONS POSSIBLE. MUCH LIKE THE PAST FEW SYSTEMS...LIGHT FLURRIES/SNOW SHOWERS COULD LINGER WELL INTO WEDNESDAY BEFORE DISSIPATING. FINALLY WE SHOULD DRY OUT HEADING INTO THURSDAY AND FRIDAY AS HEIGHTS START TO BUILD OVER THE REGION. THIS WILL YIELD A MORE SIGNIFICANT WARM UP AS WE HEAD INTO THE LATE WEEK PERIOD. ANOTHER SYSTEM MAY PUSH ACROSS THE AREA LATE FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 107 AM EST SUN FEB 14 2016 VFR CONDITIONS WILL CONTINUE THROUGH THIS MORNING INTO EARLY THIS AFTERNOON BEFORE LIGHT SNOW MOVES IN. MVFR CEILINGS/VISIBILITIES WILL ENSUE FROM EARLY-MID AFTERNOON THROUGH SUNDAY EVENING. HOWEVER...IFR AND EVEN LIFR CEILINGS/VISIBILITIES WILL CERTAINLY BE A LIKELIHOOD COME SUNDAY EVENING AND NIGHT. WILL BETTER REFINE TIMING ON THIS BEFORE INSERTING INTO THE FORECAST. WINDS SHOULD REMAIN NEAR 5-10 KNOTS WHILE VEERING EAST AND SOUTHEASTERLY. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104- 106>120. && UPDATE...SHALLENBERGER/GUSEMAN SHORT TERM...JMW LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, Feb 13, 2:46 PM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 246 PM EST SAT FEB 13 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 246 PM EST SAT FEB 13 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. AN ARCTIC AIRMASS WILL BRING SINGLE DIGIT AIR TEMPERATURES TO MUCH OF EASTERN KENTUCKY LATE TONIGHT AND NEAR DAWN SUNDAY...ESPECIALLY IN THE DEEPER VALLEYS. FURTHERMORE...MANY LOCATIONS COULD SEE WIND CHILLS NEAR OR EVEN SLIGHTLY BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BITTERLY COLD TEMPERATURES AND WIND CHILLS IN THE SINGLE DIGITS WILL CONTINUE THROUGH SUNDAY MORNING. SNOW IS EXPECTED SUNDAY AFTERNOON THROUGH MONDAY MORNING...WITH SNOW ACCUMULATIONS OF GENERALLY 3 TO 5 INCHES ANTICIPATED. SEE THE LATEST WINTER WEATHER ADVISORY FOR MORE DETAILS. SNOW WILL TRANSITION TO ALL RAIN DURING THE DAY MONDAY...HOWEVER THERE IS STILL SOME CONCERN THAT SOME SNOW MAY MIX BACK IN MONDAY NIGHT BEFORE THE SYSTEM TAPERS OFF. SNOW CHANCES WILL RETURN TUESDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:12 PM EST | Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 39 hr |
Nearby
Winter Storm Warnings in Kentucky, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.